Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 445, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2000, 8:24 PM CDT for Lincoln County, Logan County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 22, 2000, 8:24 PM CDT (01:24 UTC)
- Expired
- Oct 22, 2000, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 9:05 PM CDT | Thunderstorm Wind 52 E | Chandler, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 6:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 230126
SVROKC
OKC081-083-230215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT SUN OCT 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL OKLAHOMA
LOGAN COUNTY IN CENTRAL OKLAHOMA
* UNTIL 915 PM CDT
* AT 824 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF GUTHRIE TO NEAR
WELLSTON TO 3 MILES WEST OF MEEKER. THIS LINE OF STORMS WAS
MOVING NORTHEAST AT 25 TO 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE AGRA...AVERY...CARNEY...
CHANDLER...COYLE...DAVENPORT...GUTHRIE...KENDRICK...LANGSTON...
MERIDIAN...SPARKS...TRYON...WARWICK AND WELLSTON
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS OF 60 TO 70 MPH ARE LIKELY.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONA~LLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3575 9757 3575 9715 3548 9712 3551 9668
3592 9668 3594 9717 3601 9755
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:25 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 22, 3:25 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SUN OCT 22 2000 AFTERNOON HEATING OVER WESTERN PORTIONS OF THE FORECAST AREA HAS INCREASED THE INSTABILITY ACROSS THE REGION...RESULTING IN THE DEVELOPMENT OF SHWRS/TSTMS. STLT ALSO SUGGESTING A WEAK WAVE MOVING THROUGH WESTERN TEXAS. THE SHWRS/TSTMS ARE EXPECTED TO CONTINUE MOVING NORTH NORTHEAST THROUGH THE EVENING HOURS AFFECTING MAINLY WEST CENTRAL AND CENTRAL SECTIONS OF THE FORECAST AREA. COVERAGE SHOULD DECREASE LATER THIS EVENING... BUT WILL STILL NEED TO MAINTAIN A CHANCE OF SHWRS/TSTMS OVERNIGHT AS WEAK MID LEVEL WARM ADVECTION AND WEAK UPPER LEVEL DIFLUENCE PERSIST. UPPER SYSTEM OVER NORTHERN BAJA/SOUTHWEST US WILL CONTINUE TO PROVIDE A CHANCE OF SHWRS/TSTMS THROUGH MID WEEK AS IT SLOWLY LIFTS OUT INTO THE PLAINS. LOWEST POPS ON MON WILL BE IN FAR SOUTHEAST ZONES WHERE TEMPORARY RETROGRADING OF THE EASTERN US UPPER RIDGE IS EXPECTED TO PROVIDE SOME SUBSIDENCE. LITTLE CHANGE IN THE AIRMASS IS LIKELY TO OCCUR THROUGH MID WEEK... THUS MOST OF THE DAY TO DAY TEMP CHANGES WILL BE DRIVEN BY THE DISTRIBUTION OF CLOUD COVER. LOOKING FARTHER OUT... ANOTHER UPPER TROUGH IS EXPECTED TO DROP INTO THE WESTERN US BY THURSDAY. HOWEVER...MODELS OFFERING VARIOUS SOLUTIONS IN THE HANDLING OF THIS SYSTEM. MRF TRIES TO MAINTAIN AN OPEN TROUGH WHILE THE CANADIAN SOLUTION IS TO CLOSE OFF THE LOW OVER EASTERN NEVADA AND DIG IT SOUTH INTO ARIZONA BY FRIDAY. WHILE THE OFFICIAL MRF SOLUTION DOESN'T AGREE... IT DOES HAVE A FEW ENSEMBLE SOLUTIONS THAT ARE SIMILAR. MRF ALSO BRINGING A COLD FRONT INTO THE AREA ON THURSDAY... WITH COOLER AIR SETTLING IN ON FRIDAY. WILL TREND TEMPS DOWN A LITTLE LATE IN THE WEEK... BUT WON'T GO WHOLE HOG DUE TO LOWER CONFIDENCE IN THE MODEL SOLUTIONS LATE IN THE FORECAST PERIOD. FCSTID = 32 OKC 63 72 64 72 / 50 40 50 60 HBR 63 72 63 72 / 50 50 |60 60 SPS 66 78 66 76 / 50 50 60 60 GAG 60 71 61 72 / 30 40 50 60 PNC 63 72 63 72 / 60 40 50 60 DUA 66 77 66 75 / 50 30 40 50 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 22, 6:19 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM LAWTON OK 60 MPH WIND GUST
10/22/00 COMANCHE COUNTY SHERIFF
0536 PM 5 S CALUMET OK TORNADO
10/22/00 CANADIAN NWS EMPLOYEE
0545 PM 2 W CYRIL OK .75 INCH HAIL
10/22/00 CADDO AMATEUR RADIO
0552 PM 4 S ANADARKO OK 60 MPH WIND GUST
10/22/00 CADDO yAMATEUR RADIO
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.